Alert archive / Georgia / River Flood Warnings in 2018

River Flood Warning 157, NWS Atlanta, GA

December 2, 2018Gwinnett County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 2, 2018, 7:57 AM EST for Gwinnett County, Georgia. It was in force for 94 min.

The area

The outline as issued.

The facts

Issued
Dec 2, 2018, 7:57 AM EST (12:57 UTC)
Expired
Dec 2, 2018, 9:31 AM EST
In force
94 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 12:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Suwanee Creek at Suwanee (SWEG1). The gauge peaked at 8.57 ft at Dec 2, 2018, 5:00 AM EST.

actionminormoderate051012/0212/03
Action stage
7 ft
Minor stage
8 ft
Moderate stage
11 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02334885, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

131 
WGUS42 KFFC 021257
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
757 AM EST Sun Dec 2 2018

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Suwanee Creek near Suwanee affecting Gwinnett County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC135-030125-
/O.NEW.KFFC.FL.W.0157.181202T1257Z-181203T0125Z/
/SWEG1.1.ER.000000T0000Z.181202T1800Z.181202T1925Z.NO/
757 AM EST Sun Dec 2 2018

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Suwanee Creek near Suwanee.
* From this morning until this evening.
* At 7 AM Sunday the stage was 8.3 feet...and falling.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 8 feet.
* At 9 feet...Minor flooding expands along the creek upstream and 
  downstream from the gage at U S Highway 23 or Buford Highway. Most 
  of the Suwanee Creek Greenway and trails are flooded from the 
  Suwanee Creek Park to George Pierce Park. The minor flooding will 
  also begin to affect portions of the playground area behind the 
  Suwanee Elementary School. 
  

&&

LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
      3403 8412 3406 8409             

$$
1 follow-up statement
613 
WGUS82 KFFC 021431
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
931 AM EST Sun Dec 2 2018

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Suwanee Creek near Suwanee affecting Gwinnett County

 
GAC135-021501-
/O.CAN.KFFC.FL.W.0157.000000T0000Z-181203T0125Z/
/SWEG1.1.ER.000000T0000Z.181202T1215Z.181202T1342Z.NO/
931 AM EST Sun Dec 2 2018

The Flood Warning is cancelled for
  The Suwanee Creek near Suwanee.
* This takes effect immediately.
* At 9 AM Sunday the stage was 7.9 feet...and falling.
* Flood stage is 8 feet.
* The creek will continue to fall.
* At 8 feet...Flood Stage is reached. Minor flooding begins along 
  the creek upstream and downstream from the gage at U S Highway 23 
  or Buford Highway. Portions of the Suwanee Creek Park off of 
  Suwanee Creek Trail begin to flood to Martin Farm Road. This will 
  also include areas behind the Suwanee Elementary School and the 
  George Pierce Park.
  

&&

LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
      3403 8412 3406 8409             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 2, 6:54 AM EST, 1 hour 3 minutes earlier.

Area forecast discussion, Dec 2, 6:54 AM EST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
654 AM EST Sun Dec 2 2018

.PREV DISCUSSION... /Issued 353 AM EST Sun Dec 2 2018/

SHORT TERM /Today through Monday/...
Upper level low over the upper midwest will swing into the Great
Lakes area by this evening and into northern New England by Monday
morning. A surface cold front currently entering northwest GA will
shift across the area today and stall over portions of central and
south GA by this evening. With the upper level flow oriented from
southwest to northeast, which will allow the storms to train over
areas of central GA where we have issued a Flash Flood Watch. See
Hydrology section below. As the front shifts southward today,
drier air will filter into north GA, with some clearing in the
clouds noted through early afternoon along and northwest of I-85.
Clearing will continue into this evening into areas north of a
line from roughly Columbus to Macon to Warrenton, with storms
shifting to east central GA between 00-06Z this evening. The front
will shift to the north on Monday as a surface low rides along the
front which will bring low chances of showers back across portions
of central GA. Guidance temperatures are in agreement through the
period, but with clearing skies moving into the area, have gone
just above guidance across north Georgia for this afternoon ahead
of the cooler air filtering into the forecast area.

Atwell

LONG TERM /Monday Night through Saturday/...
The long term models are in good agreement, as the surface front
pushes away from the forecast area making way for surface high
pressure to build into the forecast area beginning on Tuesday.
This will bring dry, quiet weather to the area through the end of
the work week. Moisture will begin to increase across the area
Friday with POPs increasing Friday night and Saturday.
Temperatures will run cooler than normal through the long range
periods.

Atwell

HYDROLOGY...
Concern for next several hours through Monday is for far south and
southeast portions of forecast area, mainly south of a Americus to
Swainsboro line. MRMS 24hr rainfall estimates through 07Z show a
swath of 2 to 4.5 inches in this area. Hires model and WPC QPF
indicate an additional 1 to 3 inches additional rainfall is likely
through 12Z Monday with highest amounts over far southeast counties.
Soil conditions already saturated in these areas so expect future
FFG guidance to indicate very high runoff and considerably lower
amounts required to produce flash flooding. Minor flooding of larger
creeks and rivers likely.

SNELSON

&&

.AVIATION...
12Z Update...
A slow improvement to CIGs will continue at the TAF sites. VFR
expected at ATL area sites and AHN between 17-18Z. CSG and MCN
will deteriorate to MVFR for a while as convection moves through
the area. winds will continue to shift more west with speeds of
5-10kts.  Brief gusts are possible throughout the period.

//ATL Confidence...12Z Update...
Medium confidence all elements.

Atwell

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  48  65  39 /  50  10  10   5
Atlanta         74  49  63  38 /  40  10  10   5
Blairsville     66  42  58  32 /  40   5   5   5
Cartersville    74  45  60  36 /  30   5  10   5
Columbus        73  53  68  42 /  50  20  20   5
Gainesville     69  48  62  38 /  50   5  10   5
Macon           74  54  68  41 /  70  20  30   5
Rome            74  45  60  36 /  20   5   5   5
Peachtree City  71  48  64  37 /  50  10  20   5
Vidalia         77  59  69  46 /  80  50  50  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Tornado Watch until 11 AM EST this morning for the following
zones: Crisp...Dodge...Dooly...Laurens...Montgomery...Pulaski...
Sumter...Telfair...Toombs...Treutlen...Wheeler...Wilcox.

Flash Flood Watch through Monday afternoon for the following
zones: Crisp...Dodge...Dooly...Laurens...Montgomery...Pulaski...
Sumter...Telfair...Toombs...Treutlen...Webster...Wheeler...
Wilcox.

&&

SHORT TERM...Atwell
LONG TERM....Atwell
AVIATION...Atwell
Hazardous weather outlook, Dec 2, 5:58 AM EST, 1 hour 59 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
558 AM EST Sun Dec 2 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031100-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
558 AM EST Sun Dec 2 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...
Storms will continue to move across an area south of a line from
Columbus to Monticello to Lexington today. Some of the storms
could be strong to severe. Any severe storms that occur could
possibly produce damaging wind gusts or perhaps a brief tornado.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Several rounds of showers and thunderstorms with heavy rain
possible are expected to continue to move through the area Monday
particularly across east central Georgia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Dec 2, 5:29 AM EST, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
529 AM EST SUN DEC 2 2018

GAZ112-113-021100-
Toombs GA-Montgomery GA-
529 AM EST SUN DEC 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS AND SOUTHEASTERN
MONTGOMERY COUNTIES UNTIL 600 AM EST...

At 528 AM EST...a line of strong thunderstorms extended from
Cobbtown to near New Branch to Charlotteville...and moving east at
35 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Lyons, Uvalda, Santa Claus, Alston, Center, Toombs Central, Ohoopee,
New Branch, Ponderosa, McNatt Falls, South Thompson, English Eddy,
Grays Landing, Rock Springs, Cedar Crossing, Johnson Corner and
Charlotteville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3194 8228 3193 8230 3195 8231 3193 8231
      3194 8238 3196 8238 3195 8239 3197 8244
      3197 8248 3196 8250 3195 8248 3195 8249
      3196 8254 3200 8258 3205 8260 3215 8238
      3231 8224 3231 8223 3217 8218 3191 8223
TIME...MOT...LOC 1028Z 288DEG 30KT 3226 8216 3210 8228 3200 8253

WIND...50MPH
Special weather statement, Dec 2, 6:22 AM EST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
622 AM EST SUN DEC 2 2018

GAZ110-111-021145-
Wheeler GA-Telfair GA-
622 AM EST SUN DEC 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHEELER AND SOUTHERN
TELFAIR COUNTIES UNTIL 645 AM EST...

At 621 AM EST...a strong thunderstorm was centered near
Jacksonville, or 16 miles northwest of Broxton...moving east at 55
mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lumber City, Jacksonville, Towns, China Hill, Horse Creek Wma, Spring
Hill, Jordan and Workmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3180 8308 3189 8313 3207 8263 3201 8260
      3196 8254 3196 8257 3192 8263 3192 8268
      3190 8269 3186 8276 3186 8278 3185 8279
      3184 8279 3178 8286 3178 8289 3179 8290
      3178 8292 3179 8298 3178 8301
TIME...MOT...LOC 1121Z 253DEG 49KT 3184 8301

WIND...40MPH
Special weather statement, Dec 2, 6:30 AM EST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
630 AM EST SUN DEC 2 2018

GAZ102-103-021200-
Stewart GA-Webster GA-
630 AM EST SUN DEC 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STEWART AND
NORTHWESTERN WEBSTER COUNTIES UNTIL 700 AM EST...

At 630 AM EST...a strong thunderstorm was centered near Sanford, or
7 miles southwest of Lumpkin...moving northeast at 55 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Lumpkin, Preston, Richland, Seminole, Kimbrough, Sanford, Westville
and Brooklyn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3197 8497 3197 8495 3198 8498 3200 8500
      3223 8464 3220 8460 3219 8459 3219 8458
      3216 8455 3215 8453 3213 8453 3213 8451
      3201 8455 3193 8492
TIME...MOT...LOC 1130Z 245DEG 46KT 3200 8492

HAIL...0.25IN
WIND...50MPH
Special weather statement, Dec 2, 6:38 AM EST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
638 AM EST SUN DEC 2 2018

GAZ083-095-096-021215-
Houston GA-Bleckley GA-Twiggs GA-
638 AM EST SUN DEC 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOUSTON...NORTHERN
BLECKLEY AND SOUTHERN TWIGGS COUNTIES UNTIL 715 AM EST...

At 638 AM EST...a strong thunderstorm was over Bonaire, or 8 miles
northeast of Perry...moving east at 55 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
           cloud to ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Jeffersonville, Warner Robins, Danville, Robins Air Force Base,
Marion, Tarversville, District Path, Bullard, Cary, Bonaire, Magnolia
and Kathleen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3239 8354 3258 8371 3272 8331 3251 8319
      3241 8350 3240 8352 3239 8353
TIME...MOT...LOC 1138Z 252DEG 49KT 3252 8361

HAIL...0.75IN
WIND...50MPH
Special weather statement, Dec 2, 7:05 AM EST, 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
705 AM EST SUN DEC 2 2018

GAZ074-084-021230-
Wilkinson GA-Washington GA-
705 AM EST SUN DEC 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR WILKINSON AND SOUTHWESTERN
WASHINGTON COUNTIES UNTIL 730 AM EST...

At 704 AM EST...a strong thunderstorm was near Irwinton...moving
northeast at 65 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Sandersville, Irwinton, Tennille, McIntyre, Toomsboro and Oconee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3280 8280 3281 8280 3276 8295 3275 8295
      3266 8322 3278 8331 3299 8293 3294 8272
TIME...MOT...LOC 1204Z 243DEG 55KT 3274 8318

WIND...50MPH
Special weather statement, Dec 2, 7:08 AM EST, 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
708 AM EST SUN DEC 2 2018

GAZ113-021245-
Toombs GA-
708 AM EST SUN DEC 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TOOMBS COUNTY UNTIL 745
AM EST...

At 707 AM EST...a strong thunderstorm was near Grays Landing, or near
Plant Hatch...moving east at 55 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
English Eddy, Toombs Central, New Branch, Cedar Crossing, Johnson
Corner, McNatt Falls and Grays Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3192 8223 3191 8225 3193 8226 3194 8228
      3193 8230 3195 8231 3193 8231 3194 8238
      3196 8238 3195 8239 3196 8240 3195 8240
      3197 8243 3196 8246 3197 8248 3200 8248
      3215 8219 3191 8223
TIME...MOT...LOC 1207Z 253DEG 49KT 3193 8246

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 7:54 PM ESTSpecial Weather StatementFFCWheeler36 min
Dec 1, 10:48 PM ESTSpecial Weather StatementFFCSumter27 min
Dec 1, 11:17 PM ESTSpecial Weather StatementFFCDooly28 min
Dec 1, 11:38 PM ESTSpecial Weather StatementFFCCrisp, Wilcox52 min
Dec 2, 12:35 AM ESTFlash Flood WarningFFCCrisp, Dooly, Sumter6 hr
Dec 2, 12:37 AM ESTFlash Flood WatchFFCCrisp, Dodge, Dooly, Emanuel, Laurens, Montgomery and 8 more15 hr
Dec 2, 1:08 AM ESTRiver Flood WarningFFCGwinnett6 hr
Dec 2, 1:52 AM ESTSpecial Weather StatementFFCWilcox38 min
Dec 2, 2:26 AM ESTFlash Flood WarningFFCDodge, Pulaski, Wilcox6 hr
Dec 2, 3:05 AM ESTSpecial Weather StatementFFCDodge25 min
Dec 2, 4:00 AM ESTSpecial Weather StatementFFCDodge30 min
Dec 2, 4:32 AM ESTSpecial Weather StatementFFCMontgomery, Wheeler28 min
Dec 2, 4:50 AM ESTSpecial Weather StatementFFCCrisp25 min
Dec 2, 5:00 AM ESTSpecial Weather StatementFFCMontgomery, Toombs30 min
Dec 2, 5:04 AM ESTSpecial Weather StatementFFCGlascock11 min
Dec 2, 5:14 AM ESTSpecial Weather StatementFFCCandler16 min
Dec 2, 5:29 AM ESTSpecial Weather StatementFFCToombs31 min
Dec 2, 5:55 AM ESTAreal Flood WarningFFCCrisp, Dodge, Dooly, Pulaski, Wilcox6 hr
Dec 2, 6:22 AM ESTSpecial Weather StatementFFCTelfair23 min
Dec 2, 6:30 AM ESTSpecial Weather StatementFFCStewart, Webster30 min
Dec 2, 6:35 AM ESTSevere Thunderstorm WarningFFCStewart, Webster25 min
Dec 2, 6:38 AM ESTSpecial Weather StatementFFCTwiggs37 min
Dec 2, 7:05 AM ESTSpecial Weather StatementFFCWilkinson25 min
Dec 2, 7:08 AM ESTSpecial Weather StatementFFCToombs37 min
Dec 2, 7:31 AM ESTSevere Thunderstorm WarningFFCGlascock, Jefferson, Johnson, Warren, Washington44 min
Dec 2, 10:34 AM ESTSpecial Weather StatementFFCTelfair, Wheeler41 min
Dec 2, 11:14 AM ESTSpecial Weather StatementFFCDooly, Pulaski46 min
Dec 2, 11:51 AM ESTSpecial Weather StatementFFCToombs24 min
Dec 2, 11:59 AM ESTAreal Flood WarningFFCCrisp12 hr

Nearby

River Flood Warnings in Georgia, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.